1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Avoiding the 'dizziness' after a hyper

Discussion in 'Type 1 Diabetes' started by Thrill, May 8, 2018.

  1. Thrill

    Thrill Type 1 · Member

    Messages:
    14
    Likes Received:
    2
    Trophy Points:
    43
    Hi all,

    Just a quick one, if my blood sugar goes above 12 mmol for an hour or so it generally writes me off for a good few hours afterwards. I'm dizzy, lack balance and just generally feel lethargic - I almost get stuck in a trance!

    Do any of you have any advice how to treat this or have found something that works to normalise yourself?

    Many thanks
     
  2. Jeremy_Wood

    Jeremy_Wood Type 1 · Well-Known Member

    Messages:
    66
    Likes Received:
    89
    Trophy Points:
    58
    Hi @Thrill

    this isn't something I've come across. Sounds more like hypo symptoms to me!

    After going hyper I tend to get tired (due to the insulin not being present to act as the 'key' to allow glucose into the cells) but don't have the other symptoms you mentioned.

    Definitely something to talk to your DSN about.

    J
     
    • Like Like x 1
  3. Deleted Account

    Deleted Account · Guest

    I don't feel dizzy after (or during) a hyper but I recognise the trance-like lethargy until I bring my BG down.
    This often makes it challenging to have the brain power to work out what caused the BG rise.
     
  4. SKB_9

    SKB_9 Type 1 · Member

    Messages:
    19
    Likes Received:
    5
    Trophy Points:
    43
    I feel dizzy when I go up quickly, and like I'm in a trance. It's annoying when it happens after lunch at work because I can't concentrate
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook